Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 23, 2015, 7:53 PM EDT for Lake County, Volusia County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 7:53 PM EDT (23:53 UTC)
- Expired
- Aug 23, 2015, 8:28 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 140 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649
WUUS52 KMLB 232353
SVRMLB
FLC069-127-240045-
/O.NEW.KMLB.SV.W.0069.150823T2353Z-150824T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
753 PM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN EAST CENTRAL FLORIDA...
NORTHWESTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 845 PM EDT
* AT 752 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LAKE GEORGE...AND MOVING SOUTHEAST AT 10 TO
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PIERSON AND ASTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING...VERY
HEAVY RAIN AND POSSIBLY HAIL. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2926 8142 2926 8141 2896 8152 2904 8166
2905 8166 2905 8164 2928 8164 2930 8165
2931 8167 2932 8168 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 2352Z 297DEG 12KT 2919 8163
$$
WEITLICH2 follow-up statements
438
WWUS52 KMLB 240019
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
819 PM EDT SUN AUG 23 2015
FLC127-240028-
/O.CAN.KMLB.SV.W.0069.000000T0000Z-150824T0045Z/
VOLUSIA FL-
819 PM EDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VOLUSIA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2905 8164 2912 8164 2911 8151 2910 8150
2910 8147 2896 8152 2904 8166 2905 8166
TIME...MOT...LOC 0018Z 343DEG 15KT 2903 8164
$$
FLC069-240045-
/O.CON.KMLB.SV.W.0069.000000T0000Z-150824T0045Z/
LAKE FL-
819 PM EDT SUN AUG 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN LAKE COUNTY...
AT 818 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER PITTMAN...OR NEAR PAISLEY...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PAISLEY...ALEXANDER SPRINGS...SELLERS LAKE AND LAKE KATHRYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2905 8164 2912 8164 2911 8151 2910 8150
2910 8147 2896 8152 2904 8166 2905 8166
TIME...MOT...LOC 0018Z 343DEG 15KT 2903 8164
$$
KELLY624
WWUS52 KMLB 240028
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
828 PM EDT SUN AUG 23 2015
FLC069-240037-
/O.CAN.KMLB.SV.W.0069.000000T0000Z-150824T0045Z/
LAKE FL-
828 PM EDT SUN AUG 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY
NORTH WINDS TO 50 MPH CAN BE EXPECTED OVER
UMATILLA...EUSTIS...TAVARES AND MOUNT DORA.
LAT...LON 2905 8164 2912 8164 2911 8151 2910 8150
2910 8147 2896 8152 2904 8166 2905 8166
TIME...MOT...LOC 0024Z 297DEG 12KT 2902 8161
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:46 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 23, 2:46 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT SUN AUG 23 2015 .DISCUSSION... TONIGHT...RIDGE ALOFT WEAKENS AS A TROUGH MOVES OVER ALABAMA AND GEORGIA. THE SURFACE HIGH/RIDGE RESPONDS WITH THE PRESSURE GRADIENT WEAKENING AND THE WINDS BECOMING CALM AFTER MIDNIGHT. WINDS JUST ABOVE THE SURFACE REMAIN LIGHT BUT GO FROM ONSHORE VERO BEACH SOUTH TO SOUTHWEST NORTH OF ORLANDO WITH A LOW CLOUD POTENTIAL ORLANDO NORTH. ALTHOUGH THE DEPTH OF LOW AND UPPER LEVEL MOISTURE INCREASED FROM THE PREVIOUS TWO MODEL RUNS...00Z AND 06Z...THE 12Z GFS MAV/MOS POP GUIDANCE REMAINS LESS THAN 15 PERCENT. THE NAM MET/MOS GUIDANCE ON THE OTHER HAND IS SUGGESTING ISOLATED TO SCATTERED OVERNIGHT POP OF 20 TO 30 PERCENT. WILL HAVE TO WATCH THE RADAR TO SEE IF THERE WILL BE ENOUGH LATE AFTERNOON STORMS/SHOWERS TO WARRANT A PRE FIRST PERIOD TO THE FORECAST LIKE SATURDAY. LOWS IN THE MID 70S. MON-MON NIGHT...GUIDANCE SHOWING MID LEVEL TROUGHING DEEPENING OVER THE SOUTHEAST AND FLORIDA AND NOT MOVING MUCH WEST OR EAST. THE SURFACE RESPONDS BY SHOWING LOW PRESSURE TROUGHING FROM THE EASTERN GULF OF MEXICO ALONG THE U.S. EAST COAST TO NEW ENGLAND. LOOKS TO BE SUFFICIENT MOISTURE AHEAD OF THE BOUNDARY AND STRONG ENOUGH MID LEVEL DYNAMICS(VORTICITY) ROUNDING THE BASE OF THE TROUGH AND TRACKING OVERHEAD TO TRIGGER SCATTERED STORMS OVER THE NORTH/ISOLATED TO THE SOUTH DURING THE DAY AND LINGERING UNTIL AROUND MIDNIGHT WHEN THE ENERGY LIFTS NORTHEAST. HIGHS IN THE LOW 90S AND LOWS IN THE MID AND UPPER 70S. PREVIOUS DISCUSSION... WED-SAT...UPPER TROUGHING PERSISTS INTO THE EXTENDED BUT DOES BEGIN TO WEAKEN LATE IN THE WEEK. THE AFOREMENTIONED WEAK SURFACE BOUNDARY TO THE NORTH REMAINS IN PLACE WITH DEEP LAYER MOISTURE POOLING ALONG/AHEAD OF IT. THE GFS BRINGS SOME DRIER AIR INTO THE AREA FROM THE NORTH ON THU INTO SAT BUT THIS WILL BE DEPENDENT ON THE FRONT TO THE NORTH EITHER MOVING FURTHER SOUTH/DISSIPATING ALTOGETHER. FOR NOW WITH THE SWRLY STORM MOTION THROUGH THE PERIOD BELIEVE HIGH END CHANCE TO LIKELY POPS APPROPRIATE FOR ALMOST EACH AFTERNOON/EARLY EVENING WITH THE EASTERN PENINSULA HAVING GREATEST CHANCES THROUGH THIS PERIOD. COOLER AIR ALOFT (500MB/-7C TO -8C) IS FORECAST. SOME SORT OF ECSB DEVELOPMENT IS FORECAST EACH DAY BUT INLAND MOVEMENT LIKELY SLOWED BY SWRLY FLOW OFF OF THE SURFACE. PRECIPITABLE WATER VALUES IN UPWARDS OF 2 INCHES ALONG AND SOUTH OF THE SURFACE BOUNDARY. && .AVIATION...EAST COAST SEA BREEZE IS MORE CONVECTIVELY ACTIVE THAN SAT WITH BROKEN BANDS OF SHRA/TS INLAND FROM DAB-TIX...VRB-SUA...AND A FEW ISOLD CELLS WEST OF COF-MLB. WHILE THE DAB-SUA CORRIDOR WILL BE FREE OF PRECIP FOR THE REST OF THE TAF PERIOD...LOOKING FOR SFB-MCO TO BECOMING ACTIVE 19Z-22Z AND LEE-ISM 21Z-24Z. +TSRA WITH ISOLD GUSTS UP TO 30KT OUT OF THE NNE-NE. && .MARINE...TONIGHT...PRESSURE GRADIENT WILL WEAKEN OVERNIGHT WITH NORTHEAST WINDS 10 KNOTS DROPPING TO 5-10 KNOTS. SEAS WILL BE 2-3 FEET EXCEPT 3-4 FEET OFFSHORE AND PERIODS LOWERING TO 5-6 SECONDS WILL PRODUCE MORE CHOP THAN WE HAVE HAD RECENTLY. MON-THU...SURFACE TROUGHING MOVING OVER THE SOUTHEAST U.S. DISPLACES THE HIGH TO THE SOUTH OVERNIGHT AND MONDAY. THIS WILL RESULT IN A WIND SHIFT TO THE SOUTHEAST AND SOUTH MONDAY. DEVELOPING LOW ON THE TROUGHING PUSHES THE HIGH PRESSURE MORE TO THE SOUTH TUESDAY WHERE IT IS EXPECTED TO REMAIN THROUGH THE END OF THE WEEK. SOUTH WINDS SHIFT TO THE SOUTHWEST TUESDAY AND REMAIN SOUTHWEST THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 93 / 20 30 30 20 MCO 75 93 75 93 / 10 30 30 20 MLB 76 91 76 92 / 10 20 30 30 VRB 73 91 75 92 / 10 20 30 30 LEE 75 93 76 93 / 20 30 20 20 SFB 75 93 76 93 / 10 40 30 20 ORL 75 93 77 93 / 10 30 30 20 FPR 73 91 74 92 / 10 20 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC FORECASTS....WIMMER IMPACT WX/AVIATION...CRISTALDI
Hazardous weather outlook, Aug 23, 11:15 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1115 AM EDT SUN AUG 23 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1115 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM OF TWO WILL FORM ALONG THE ATLANTIC SEA BREEZE AS IT CONTINUES TO DEVELOP NEAR THE EAST COAST. SCATTERED STORMS WILL FORM ALONG AND AHEAD OF THE BOUNDARY AS IT PUSHES WEST OF INTERSTATE 95...THE SAINT JOHNS RIVER AND INTO THE INTERIOR DURING THE MID TO LATE AFTERNOON. A FEW STORMS WITH FREQUENT LIGHTNING STRIKES...TORRENTIAL DOWNPOURS OF ONE TO TWO INCHES...AND GUSTY WINDS TO 40 MPH WILL OCCUR...MAINLY OVER THE INTERIOR. .MARINE THUNDERSTORM GUST IMPACT... A FEW INLAND STORMS THIS AFTERNOON COULD PRODUCE WIND GUSTS 35 TO 40 MPH AS THEY MOVE TO THE SOUTH AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A DRIER AIR MASS IS FORECAST ON MONDAY...WHICH WOULD KEEP STORM CHANCES BELOW NORMAL. BY MIDWEEK A FRONTAL BOUNDARY DROPPING INTO NORTH FLORIDA WILL CAUSE A SOUTHERLY WIND FLOW AND MOISTENING... WHICH WILL INCREASE STORM COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/CRISTALDI
In the hours before
Special weather statement, Aug 23, 7:30 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
730 PM EDT SUN AUG 23 2015
FLZ041-044-144-240015-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-
730 PM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 815 PM EDT...
AT 728 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LEESBURG THAT WAS NEARLY STATIONARY. ADDITIONAL STRONG STORMS
WILL MOVE INTO NORTHERN LAKE AND NORTHWEST VOLUSIA COUNTIES.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...LAKE GEORGE...AND PIERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2926 8134 2916 8128 2893 8151
2869 8195
TIME...MOT...LOC 2328Z 329DEG 6KT 2880 8192
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:16 PM EDT | Areal Flood Advisory | MLB | Lake | 89 min |
| Aug 23, 7:30 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.